Delaware, 2015

Cold in Delaware, January 7 to 8, 2015

January 7 to 8, 2015 · NWS PHI · 4 events in 4 counties and zones

The arrival of an arctic air mass brought the coldest morning of the month of January for most of Delaware. Morning low temperatures were around 10 degrees above zero.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The arrival of an arctic air mass brought the coldest morning of the month of January for most of Delaware. Morning low temperatures were around 10 degrees above zero. In addition, gusty northwest winds continued into the morning and lowest hourly wind chill factors reached between zero and 10 degrees below zero throughout the state.

Actual low temperatures included 7 degrees in Hockessin (New Castle County), 8 degrees at the New Castle County Airport, 9 degrees in Smyrna (Kent County) and Ellendale (Sussex County), 10 degrees in Dover (Kent County) and 11 degrees in Georgetown (Sussex County) and Rehoboth Beach (Sussex County).

Lowest hourly wind chill factors included 9 degrees below zero at the New Castle County Airport, 7 degrees below zero in Dover (Kent County) and zero in Georgetown (Sussex County).

As the arctic high pressure system entered the United States near Montana, its surface pressure was quite high: 1058 millibars at 4 a.m. EST on January 7th. At 7 a.m. EST on the 8th, it weakened to 1041 millibars and was located near Memphis, Tennessee. From there, the high pressure system moved east. This reduced the wind and also brought the region a relatively warmer return flow from the southwest on the night of the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 7, 9:12 PM EST, 48 minutes earlier.

Area forecast discussion, Jan 7, 9:12 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EST WED JAN 7 2015

.SYNOPSIS...
STRONG HIGH PRESSURE WILL SETTLE ACROSS THE AREA THROUGH THURSDAY
AND REMAIN INTO THE WEEKEND. A WEAK LOW PRESSURE SYSTEM WILL PASS
NORTH OF THE AREA FRIDAY. ANOTHER SERIES OF LOW PRESSURE SYSTEMS
WILL MOVE SOUTH OF THE REGION LATER SUNDAY AND INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ARCTIC HIGH PRESSURE WAS CENTERED NEAR KANSAS CITY THIS EVENING.
THE HIGH WILL CONTINUE TO BUILD TO THE EAST AND SOUTH.

OUR REGION WILL REMAIN UNDER A WIND CHILL ADVISORY FOR TONIGHT
WITH A GUSTY NORTHWEST WIND ANTICIPATED ALONG WITH TEMPERATURES
FALLING INTO THE -5 TO +10 RANGE. BELOW ZERO WIND CHILL VALUES ARE
EXPECTED THROUGH THE NIGHT.

THE CLOUDS WERE CONTINUING TO DISSIPATE THIS EVENING WITH ONLY
SCATTERED CLOUDS EXPECTED OVERNIGHT.

A STREAMER COMING OFF LAKE HURON AND ACROSS LAKE ERIE AND WESTERN
AND SOUTH CENTRAL PENNSYLVANIA WAS REACHING THE UPPER DELMARVA
THIS EVENING. WE THINK THAT THE MENTION OF SCATTERED FLURRIES
THERE WILL COVER THE SITUATION. THE STREAMER SEEMED TO BE
WEAKENING NEAR IT SOURCE REGION DUE TO A SUBTLE SHIFT IN THE WIND
DIRECTION.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
GUSTY NORTHWEST WINDS WILL START OUT STRONG, THEN GRADUALLY
DECREASE AS THE DAY WEARS ON IN RESPONSE TO A SLOWLY WEAKENING
PRESSURE GRADIENT AS HIGH PRESSURE FROM THE MIDWEST BUILDS EAST.
WITH A PREVAILING NORTHWEST FLOW AT MID-LEVELS OF THE ATMOSPHERE,
TEMPERATURES WILL MAX OUT IN THE LOW TEENS IN THE NORTH AND AROUND
20 IN THE SOUTH. WIND CHILLS TEMPERATURES WILL START OUT BELOW
ZERO EVERYWHERE, THEN MODERATE JUST A BIT AS THE DAY WEARS ON
THANKS TO ABUNDANT SUNSHINE. THE WIND CHILL ADVISORIES WILL
CONTINUE THROUGH MID-MORNING, EXCEPT INTO THE EARLY AFTERNOON
HOURS IN THE SOUTHERN POCONOS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE ARCTIC AIR WILL BE STILL LINGERING ACROSS THE AREA DURING THE
BEGINNING OF THE EXTENDED PERIOD. THE COLDEST OF THE AIR WILL HAVE
ALREADY CROSSED THE AREA...SO SOME SLIGHT MODERATION IN
TEMPERATURES WILL OCCUR THU NIGHT AND INTO FRIDAY. A LOW PRESSURE
SYSTEM IS EXPECTED TO CROSS WELL NORTH OF THE AREA EARLY FRIDAY.
SOME SNOW SHOWERS ARE POSSIBLE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA WITH THIS FEATURE. HIGH TEMPERATURES FRIDAY ARE FCST
TO RISE BACK UP INTO THE LOW OR MID 30S OVER THE SEN 2/3RD OF THE
AREA...WHILE 20S REMAIN ACROSS THE NORTH. POPS THU NIGHT AND FRI.
ARE IN THE SLGT CHC TO LOW CHC RANGE FOR NOW WITH THE AIR MASS
REMAINING QUITE DRY.

ANOTHER...LESS BRUTAL...SHOT OF COLD AIR WILL RETURN BEHIND THE
DEPARTING LOW FRI. NIGHT AND INTO SAT. HIGHS ON SAT WILL MOSTLY BE
IN THE 20S WITH TEENS ACROSS THE SOUTHERN POCONOS. NO PCPN IS
EXPECTED SAT THRU SUN SINCE HIGH PRESSURE WILL BE BUILDING OVER
THE AREA.

SUN NIGHT AND INTO NEXT WEEK WILL AGAIN SEE ANOTHER PERIOD WHERE
TEMPERATURES RETURN BACK TO NORMAL. MOISTURE INCREASES OVER THE
AREA MONDAY INTO TUESDAY. ITS POSSIBLE THAT SOME SNOW OR POSSIBLY
SLEET/FREEZING RAIN MAY OCCUR OVER PARTS OF THE AREA ONCE THIS
MOISTURE ARRIVE. ITS TOO EARLY TO BE CERTAIN ABOUT THAT. SOME OF
THE BUFFET PROFILES (GFS) ARE HINTING AT THAT TOO. WE HAVE POPS IN
THE CHC RANGE FOR MOST AREAS EARLY NEXT WEEK. TEMPERATURES WILL
SLOWLY WARM INTO MID WEEK WITH PCPN BECOMING MOSTLY RAIN S/E AND
RAIN OR SNOW N/W.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH A MAINLY
CLEAR SKY. A NORTHWEST WIND AROUND 10 TO 15 KNOTS WILL GUST INTO
THE 20S OVERNIGHT. THE WIND SHOULD BEGIN TO BACK TOWARD THE WEST
FOR THURSDAY AND SPEEDS ARE FORECAST TO DIMINISH GRADUALLY.

OUTLOOK...
THU NIGHT/FRI...MOST AREAS VFR. SNOW SHOWERS NORTH WITH LOWER
CIGS/VSBYS POSSIBLE.

FRI NIGHT THRU SUN...VFR.

SUN NIGHT/MON. MOSTLY VFR SUN NIGHT. PCPN WITH LOWER CONDITIONS
POSSIBLE MON.

&&

.MARINE...
A STRONG PUSH OF ARCTIC WILL CONTINUE OVER THE COASTAL WATERS OF
NEW JERSEY AND DELAWARE OVERNIGHT. FREQUENT GALE FORCE GUSTS WILL
OCCUR ALONG WITH THE POTENTIAL FOR MODERATE FREEZING SPRAY. AS A
RESULT, A GALE WARNING AND A FREEZING SPRAY ADVISORY ARE IN
EFFECT.

WIND SPEEDS ARE FORECAST TO DIMINISH GRADUALLY FROM LATE TONIGHT
THROUGH THURSDAY AND THE DIRECTION IS ANTICIPATED TO BACK TO THE
WEST AND SOUTHWEST. THE WIND GUSTS SHOULD FALL BELOW GALE FORCE ON
DELAWARE BAY AND ON OUR OCEAN WATERS NORTH OF ATLANTIC CITY BEFORE
DAYBREAK. THEREFORE, THE GALE WARNING AND THE FREEZING SPRAY
ADVISORY WILL END AT THOSE LOCATIONS AT 600 AM. HOWEVER, THE
LATEST GUIDANCE SUGGESTS THAT GALE FORCE GUSTS MAY LINGER ON OUR
OCEAN WATERS FROM ATLANTIC CITY SOUTHWARD INTO THURSDAY MORNING.
AS A RESULT, THE GALE WARNING AND THE FREEZING SPRAY ADVISORY
HAVE BEEN EXTENDED UNTIL 1000 AM THERE.

OUTLOOK...
THU NIGHT THRU FRI NIGHT...GALE CONDITIONS DEVELOPING BEHIND THE
LOW AND COLD FRONT.

SAT THRU SUN...SUB-SCA CONDITIONS WITH FAIR WEATHER EXPECTED.

&&

.TIDES/COASTAL FLOODING...
A BRISK OFFSHORE FLOW WILL CONTINUE THROUGH THURSDAY MORNING.
WIND SPEEDS ARE FORECAST TO DIMINISH ON THURSDAY WITH THE FLOW
VEERING TOWARD THE SOUTHWEST FOR LATE THURSDAY INTO FRIDAY
MORNING. A COLD FRONTAL PASSAGE ON FRIDAY SHOULD RESULT IN ANOTHER
OFFSHORE WIND FLOW FOR FRIDAY NIGHT INTO SATURDAY.

THE EXPECTED PATTERN WILL RESULT IN LOWER THAN NORMAL WATER
LEVELS ALONG THE COASTS OF NEW JERSEY AND DELAWARE, ALONG DELAWARE
BAY AND ON THE TIDAL PORTION OF THE DELAWARE RIVER OVER THE COMING
DAYS.

WATER LEVELS ALONG THE DELAWARE RIVER IN DELAWARE PLUMMETED THIS
EVENING AND THERE ENDED UP BEING BLOW OUT TIDES AT REEDY POINT. AS
A RESULT, WE HAVE ISSUED A SPECIAL WEATHER STATEMENT FOR THE
TIDAL DELAWARE RIVER AND ITS TRIBUTARIES TO INDICATE THE BLOW OUT
TIDE CONDITIONS. THE STATEMENT COVERS THIS EVENING'S LOW TIDE.

ADDITIONAL BLOW OUT TIDES ARE NOT ANTICIPATED AT THIS TIME. BLOW
OUT TIDES ARE DEFINED IN OUR REGION AS WATER LEVEL AT OR BELOW
-1.8 FEET MEAN LOWER LOW WATER. WHEN THE TIDE LEVELS FALL BELOW
-1.8 FEET MEAN LOWER LOW WATER THERE BEGINS TO BE A SIGNIFICANT
IMPACT ON NAVIGATION.

DATA FROM MDL'S EXTRATROPICAL WATER LEVEL GUIDANCE SUGGESTS THAT
ANOTHER ROUND OF NEAR BLOW OUT TIDES WILL OCCUR FROM LATE FRIDAY
AFTERNOON INTO FRIDAY EVENING ALONG THE COASTS OF NEW JERSEY AND
DELAWARE AND ALONG DELAWARE BAY. THE LOWEST WATER LEVELS ARE
ANTICIPATED ON THE TIDAL PORTION OF THE DELAWARE RIVER AROUND THE
TIMES OF LOW TIDE ON FRIDAY EVENING AND AGAIN ON SATURDAY MORNING.
NEVERTHELESS, WATER LEVELS ARE FORECAST TO REMAIN JUST ABOVE THE
BLOW OUT TIDE CRITERION.

&&

.CLIMATE...
RECORD LOW TEMPERATURES FOR JANUARY 8TH. MOST APPEAR OUT OF
REACH.

ALLENTOWN..............-3F IN 1942
ATLANTIC CITY...........2F IN 1981
GEORGETOWN..............10F IN 2014 AND 1970
MOUNT POCONO...........-13F IN 1950
PHILADELPHIA............2F IN 1970
READING.................2F IN 1942
TRENTON................-12F IN 1866
WILMINGTON..............0F IN 1970

LOWEST TEMPERATURES LAST JANUARY (2014)

ALLENTOWN..............-4F ON THE 4TH
ATLANTIC CITY..........-3F ON THE 30TH AND 4TH
GEORGETOWN.............-5F ON THE 30TH
MOUNT POCONO...........-9F ON THE 22ND AND 3RD
PHILADELPHIA............4F ON THE 7TH AND 22ND
READING.................0F ON THE 7TH
TRENTON................-1F ON THE 4TH
WILMINGTON..............3F ON THE 30TH, 22ND AND 7TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 9 AM EST THURSDAY FOR PAZ060>062-
     101>106.
     WIND CHILL ADVISORY UNTIL 9 AM EST THURSDAY FOR PAZ070-071.
     WIND CHILL ADVISORY UNTIL 1 PM EST THURSDAY FOR PAZ054-055.
NJ...WIND CHILL ADVISORY UNTIL 9 AM EST THURSDAY FOR NJZ001-007>010-
     012-015.
     WIND CHILL ADVISORY UNTIL 9 AM EST THURSDAY FOR NJZ013-014-
     016>027.
DE...WIND CHILL ADVISORY UNTIL 9 AM EST THURSDAY FOR DEZ001>004.
MD...WIND CHILL ADVISORY UNTIL 9 AM EST THURSDAY FOR MDZ008-012-015-
     019-020.
MARINE...FREEZING SPRAY ADVISORY UNTIL 10 AM EST THURSDAY FOR
     ANZ452>455.
     GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ452>455.
     FREEZING SPRAY ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ430-431-
     450-451.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430-431-450-451.

&&

SYNOPSIS...O'HARA
NEAR TERM...IOVINO
SHORT TERM...MIKETTA
LONG TERM...O'HARA
AVIATION...IOVINO/O'HARA
MARINE...IOVINO/O'HARA
TIDES/COASTAL FLOODING...IOVINO
CLIMATE...STAFF
Hazardous weather outlook, Jan 7, 5:50 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 PM EST WED JAN 7 2015

NJZ001-007>010-012-015-PAZ060>062-101>106-082300-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
550 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
082300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
550 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-082300-
CARBON-MONROE-
550 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-082300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
550 PM EST WED JAN 7 2015

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE CONDITIONS AND FREEZING SPRAY ARE EXPECTED FROM THURSDAY
NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 7, 7:58 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 PM EST WED JAN 7 2015

DEZ001-NJZ015>019-PAZ070-071-106-080500-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN
758 PM EST WED JAN 7 2015

...LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER THIS EVENING...

A STRONG NORTHWEST WIND WILL CONTINUE TO RESULT IN LOW WATER
LEVELS ON THE TIDAL DELAWARE RIVER THIS EVENING. THE LOW WATER
LEVELS MAY CAUSE NAVIGATION PROBLEMS AROUND THE TIME OF LOW TIDE
ON THE DELAWARE RIVER AND ON SOME OF ITS TIDAL TRIBUTARIES.

LOW TIDE AT PHILADELPHIA OCCURS AT 956 PM. LOW TIDE AT TRENTON
OCCURS AT 1134 PM.

THE WIND IS FORECAST TO SUBSIDE GRADUALLY FROM LATE TONIGHT INTO
THURSDAY AND ITS DIRECTION IS EXPECTED TO BACK TOWARD THE WEST AND
SOUTHWEST. WATER LEVELS SHOULD BEGIN TO RECOVER AT THAT TIME.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Delaware Beaches

When
January 7, 10:00 PM EST to January 8, 8:00 AM EST
Where
Delaware Beaches forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Cold/Wind Chill, Inland Sussex

When
January 7, 10:00 PM EST to January 8, 8:00 AM EST
Where
Inland Sussex forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Cold/Wind Chill, Kent

When
January 7, 10:00 PM EST to January 8, 8:00 AM EST
Where
Kent forecast zone
Reported by
ASOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Cold/Wind Chill, New Castle

When
January 7, 10:00 PM EST to January 8, 8:00 AM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553085, 553086, 553087, 553095.